MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735667
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3,h6) no parts have been received by the manufacturer for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that there was an inaccuracy during the procedure.
 
Additional Manufacturer Narrative
See 1723170-2025-03149 for additional information medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the site has faced issue in multiple long segment spine fixation cases.Inaccuracy were faced in cases performed on (b)(6).All of these were cases where fixation was for more than 2/3 levels.There was approximately 5mm in inferior and superior directions, gross inaccuracy in medial and lateral directions.The clinical workflow for l1-l5/s1 procedures were as follows: the navigation system was position on the caudal end.There was adequate exposure of l1-s1 levels.Short clamp and stealthair reference frame on s1 spinous process.The clamp held the spinous process snugly.They checked for serrations on the clamp and the appeared to be sharp enough to hold the spinous process.There was a low dose or standard 3d spin was taken with a patient in apnea.Immediately post the 3d spin, the surgeon started with screws.They used the orange and grey navlocks with awl sharp, thoracic probe, 4.5mm legacy cannulated tap followed by screws.They have observed the case with the same workflow.Immediately after the spin they asked the surgeon to check the accuracy at each level.They used all three instruments to check the accuracy.At l1-l2 levels there was an error of 2mm to 3mm.They put the instrument at spinous process, lamina, pedicle entry and the instrument was seen to be in air or at different location other than the anatomy.They have observed the farther they go from the reference frame the error was displayed in the navigation.L3-s1 accuracy showed perfect at the same time.They were having received complaints from the surgeon mentioning the same described issue in multiple cases of similar long segment fixations.
 
Additional Manufacturer Narrative
Medtronic was made aware of multiple occurrences of inaccuracies that occurred on this system.Medtronic was not made aware of these as they occurred, but after the fact.The following reports are related to this event: 1723170-2025-03043, 1723170-2025-03045, 1723170-2025-03046, and 1723170-2025-03149.Servicing was complete and documented in regulatory report # 1723170-2025-03149.H2 additional information: d10 and additional codes updated.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735740 software, serial lot/sw version: 2.1.0 product id: 9736356 solid state drive, serial lot/sw version: - product id: 9735821 camera, serial lot/sw version: - img code g0200702 applies to the solid state drive and g05001 applies to the camera.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3, h6: a software analysis was initiated.However, the software evaluation found that a probable cause was unable to be determined.The user transitioned repeatedly between instruments and imageacquisition, followed by a move forward into navigation.No errors or log evidence were found to explain the reported auto-registration inaccuracy.There was insufficient information in the logs to determine the root cause of the reported behavior.Software logs and archive did not provide details for diagnosing auto-registration accuracy issues.Frame movement after registration is a common cause of accuracy issues but could not be detected in logfiles or archives.Codes b01, c19 and d15 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
As the site went away from the reference frame, there would be an inaccuracy in the navigated instruments.The surgeon was on bone and instrument would show it is in air by 5mm to 7mm or that.Additionally, when the surgeon was at the pedicle, the system showed it to be medial breaching the canal.The surgeon primarily worked towards the frame.
 
Additional Manufacturer Narrative
H2: additional information was received and updated in section b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22882463
Report Number1723170-2025-03044
Device Sequence Number9640604
Product Code HAW
UDI-Device Identifier00763000359782
UDI-Public(01)00763000359782(11)210309
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735667
Device Catalogue Number9735667
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer08/19/2025
11/10/2025
11/20/2025
12/18/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/05/2025
11/11/2025
11/24/2025
12/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...; SEE H11....
Patient SexUnknown